I've been reading all of the posts and I think its time to post my hives story. About a month and a half ago I woke up with a swollen and very painf right big toe. I went to my local walk in clinic thinking I had a spider bite or something. They said it wasnt a bite and gave me amoxicillin and dioxycycline because they thought it was either gout or an infection of some sorts. A few days later the doctor made a follow up call and I told him I was itchy. He asked why I was taking the dioxycycline and I told him that he prescribed it. I stopped taking it and broke out. I had to go back and they gave me a shot and a 5day prednisone pack. The day after my last pill I had a major breakout of hives. They were on my head, face, neck and chest. Nothing below the waist. So the doctor gave me the prednisone again. Took it. After I was done I had another major breakout. Went back to the doctor and he told me I was allergic to something and told me to go see an allergist. Went to the allergist. He wanted me off the prednisone. Tried to wean me off for the third time and I broke out again. Got bloodwork done, so it's nothing internal or autoimmune. Right now I'm on 20 mg of prednisone every 12 hours. And every time I go down to 15mg on the doctors order I break out. So as of right now. It's not autoimmune. And I can't stand it. They want to test for food or environment but he keeps telling me he doesn't think its that. I'm driving myself crazy. These hives came on out of nowhere. The doctor calls my case challenging. It's only from the waist up. And I don't know if I mentioned this but it came out of nowhere. I just want relief. And some sort of answer. I'm 100% healthy according to blood tests. But I have had a hives breakout for a month and a half.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.